Alert archive / Indiana / Flash Flood Warnings in 2001
Flash Flood Warning 18, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Jul 22, 2001, 6:10 PM EDT for Jefferson County, Kentucky; Clark County, Floyd County, Indiana. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 22, 2001, 6:10 PM EDT (22:10 UTC)
- Expired
- Jul 22, 2001, 7:15 PM EDT
- In force
- 65 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
Counties Clark County, IN, Floyd County, IN, Jefferson County, KY
The radar
The Louisville radar (KLVX), 42 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.2 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 881 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 724 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KLMK 222211 FFWSDF INC019-043-KYC111-222315- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 610 PM EDT SUN JUL 22 2001 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... WESTERN JEFFERSON COUNTY IN NORTH CENTRAL KENTUCKY THIS INCLUDES THE CITY OF LOUISVILLE SOUTHERN CLARK COUNTY IN SOUTH CENTRAL INDIANA EASTERN FLOYD COUNTY IN SOUTH CENTRAL INDIANA THIS WARNING REPLACES THE FLASH FLOOD WARNING ISSUED EARLIER FOR WESTERN JEFFERSON COUNTY KENTUCKY. * UNTIL 715 PM EDT * AT 605 PM EDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN OVER MUCH OF THE WARNED AREA. RADAR HAS ESTIMATED THAT 3 TO 4 INCHES OF RAIN HAS ALREADY FALLEN...WITH ANOTHER INCH OR TWO POSSIBLE. * OTHER LOCATIONS IN THE WARNING INCLUDE VALLEY STATION... JEFFERSONVILLE...HAMBURG...FLOYDS KNOBS...EDWARDSVILLE... CLARKSVILLE...BENNETTSVILLE AND LOUISVILLE. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LOUISVILLE. STUREY/JA
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 22, 2:45 PM EDT, 3 hours 25 minutes earlier.
Area forecast discussion, Jul 22, 2:45 PM EDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 245 PM EDT SUN JUL 22 2001 THUNDERSTORMS HAVE DEVELOPED ALONG AND SOUTH OF A WEAK SURFACE CONVERGENCE ZONE TODAY. THE SATURATED ATMOSPHERE IS HELPING TO PRODUCE SOME VERY HEAVY RAINFALL AS NOTED THIS MORNING ACROSS EAST CENTRAL KENTUCKY. WE EXPECT THE STORMS TO CONTINUE THROUGH THE LATE AFTERNOON AND EVENING BEFORE DISSIPATING BY MIDNIGHT. NEW MODEL GUIDANCE CONTINUES THE TREND TO NUDGE THE UPPER LEVEL RIDGE FURTHER INTO KENTUCKY MONDAY. THIS MIGHT BE ENOUGH TO INHIBIT THUNDERSTORM DEVELOPMENT ALTHOUGH THE ATMOSPHERE REMAINS UNSTABLE. WE WILL REINTRODUCE THUNDERSTORMS ON TUESDAY AND KEEP THEM IN THE FORECAST FOR THE REMAINDER OF THE WEEK. LITTLE CHANGE IN TEMPERATURES WILL BE NOTED WITH HIGHS AROUND 90 AND LOWS IN THE LOW AND MID 70S. .SDF...NONE JA
In the hours before
Local storm report, Jul 22, 4:48 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
448 PM EDT SUN JUL 22 2001
EIGHT HOMES FLOODED. OVER 7 INCHES OF RAIN REPORTED AT
LEES LICK
TIME(EDT) .....CITY LOCATIOkN..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0913 AM LEES LICK KY FLOOD
07/22/01 HARRISON REPORTED BY STORM
SPOTTER.The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 1:15 AM EDT | Flash Flood Warning | LMK | Bourbon | 45 min |
| Jul 22, 8:24 AM EDT | Flash Flood Warning | LMK | Harrison, Scott | 66 min |
| Jul 22, 9:28 AM EDT | Flash Flood Warning | LMK | Harrison, Scott | 62 min |
| Jul 22, 10:28 AM EDT | Flash Flood Warning | LMK | Harrison, Scott | 2 hr |
| Jul 22, 5:07 PM EDT | Flash Flood Warning | LMK | Jefferson | 83 min |
| Jul 22, 4:45 PM EDT | Flash Flood Warning | LMK | Harrison, Washington | 2 hr |
Nearby
Flash Flood Warnings in Indiana, 2001Flash Flood Warnings in Kentucky, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.